EconPapers    
Economics at your fingertips  
 

Sharp inequalities between skewness and kurtosis

Vijay K. Rohatgi and Gábor J. Székely

Statistics & Probability Letters, 1989, vol. 8, issue 4, 297-299

Abstract: Denote by [alpha] and [beta] the skewness and kurtosis respectively of a distribution with finite fourth moment. We show that [alpha]2 [less-than-or-equals, slant] [beta] + 2. For unimodal distributions we prove that [alpha]2 [less-than-or-equals, slant] [beta] + , and for infinitely divisible distributions [alpha]2 [less-than-or-equals, slant] [beta].

Keywords: skewness; kurtosis; mixtures; of; distributions; unimodal; distributions; infinitely; divisible; distributions (search for similar items in EconPapers)
Date: 1989
References: Add references at CitEc
Citations View citations in EconPapers (3) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0167-7152(89)90035-7
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:8:y:1989:i:4:p:297-299

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:stapro:v:8:y:1989:i:4:p:297-299